1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Artovastatin

Discussion in 'Ask A Question' started by grandmasunflower, Mar 21, 2014.

  1. grandmasunflower

    grandmasunflower Type 2 · Member

    Messages:
    19
    Likes Received:
    2
    Trophy Points:
    43
    I'm on Artovastatin 40mg & my doctor is wanting me to double it to 80mg a day. My last cholesterol count was 5.1 & the doctor is now saying it needs to be under 4 whereas previously it was 5. I started on a lower dose but after bumping my car due to the side effects making me so spaced out, I found taking it at night time worked better for me. I'm now reluctant to double it to maximum dosage, as I'm concerned about the side effects as I do become intolerant to a lot of drugs. Should I stick to my gut feeling if not increasing?


    Sent from the Diabetes Forum App
     
  2. grandmasunflower

    grandmasunflower Type 2 · Member

    Messages:
    19
    Likes Received:
    2
    Trophy Points:
    43
    Should I stick to my gut feeling if not increasing? It should read 'should I stick to my gut feeling of not increasing'?


    Sent from the Diabetes Forum App
     
  3. masonbason63

    masonbason63 Type 1 · Well-Known Member

    Messages:
    649
    Likes Received:
    641
    Trophy Points:
    153
    I'm on 40mg now getting readings of 4. 3 ish I thought statins were meant to be taken at night, I know atorvistatin is meant to be, you didn't mention what other drugs your taking. I've not (or have not noticed any side effects) on this amount . Not sure what maximum dose you can take but doubling it seems a bit radical I would say 10mg increments at a time and when I originally increased mine from 10mg to 40 I done it over 3 months at a time as GP said it's more accurate readings


    Sent from the Diabetes Forum App
     
  4. JeanBBell

    JeanBBell Type 2 · Member

    Messages:
    12
    Likes Received:
    29
    Trophy Points:
    53
    I have been taking simvastatin for a few months now. You are right Masonbason63 that they should always be taken at night.
    However, I am going to stop taking it and step up (literally) efforts to reduce cholesterol with diet and exercise. Recently I have been feeling dizzy and developed achy pains in my hips and shoulders that are not triggered by any particular activity. Reading around about statins these are possible side effects.
    Grandmasunflower, I think you should talk about your spaced out feelings with the GP before you increase the dose.
     
  5. brianalmond

    brianalmond Type 2 · Member

    Messages:
    15
    Likes Received:
    4
    Trophy Points:
    23
     
  6. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,618
    Trophy Points:
    278
    Difficult call and only you can decide unfortunately.
     
  7. grandmasunflower

    grandmasunflower Type 2 · Member

    Messages:
    19
    Likes Received:
    2
    Trophy Points:
    43
    Thank you, I thought it was a bit radical doubling up, 80mg is the max dose. I wasn't told to take it at night when I first started the astoravastatin & learnt the hard way. I've been on a low fat, low carb diet forever (it feels like), there isn't anything else I can cut down on or cut out. Possibly portion size of my evening meal?

    I think I will stay on 40mg, as I'm not sure this is the right time to mess my statin levels as my basal has just changed and I'm not certain if it agrees with me, as I am back to feeling like a ton weight is on my fore head and wading through treacle all the time.

    Thank you for all your good advice, support & suggestions :)


    Sent from the Diabetes Forum App
     
    • Like Like x 2
  8. Totto

    Totto Type 2 · Well-Known Member

    Messages:
    2,831
    Likes Received:
    4,131
    Trophy Points:
    178
    I haven't so far found any solid evidence that statins are worth bothering with at all if you are female. Nor that the total cholesterol is worth paying attention to. What does you cholesterol break down look like? Triglycerides, HDL and LDL?

    Oh, and I shouldn't worry about fat. Good fats might raise your cholesterol but mainly because the healthy part (HDL) goes up and that is exactly what we want. My last HDL was 1.8 and triglycerides 0.8 on a high fat diet. And low carb, obviously.
     
    • Like Like x 2
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook